Missouri, 2006Flood in Missouri, August 29 to 30, 2006
August 29 to 30, 2006 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 29, 2:45 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 29, 2:45 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT TUE AUG 29 2006
.DISCUSSION...
IMMEDIATE FORECAST CONCERN IS WITH ISOLATED LOW TOPPED CONVECTION
OVER MOST OF THE CWA THROUGH SUNSET. RADAR NOW SHOWING A FEW CELLS
POPPING UP ALONG THE MO/IA BORDER. SHOULD SEE A SLIGHT INCREASE IN
COVERAGE ACROSS THE NORTHERN PORTION OF THE CWA WHERE MLCAPE RANGE
FROM 500-1000J KG. ACTIVITY WILL DISSIPATE WITH LOSS OF DAYTIME
HEATING AND PASSAGE OF MID LEVEL TROUGH. BROKEN MID LEVEL CLOUDS
WILL CLEAR OFF WITH PASSAGE OF ABOVE TROUGH. FOG WILL BE A CONCERN
OVERNIGHT DUE TO WET SOIL/MOIST BOUNDARY LAYER AND RADIATIONAL
COOLING UNDER SURFACE RIDGE. FOG SHOULD BE FAIRLY WIDESPREAD BUT NOT
EXPECTING IT TO BE DENSE EXCEPT FOR THE TYPICAL COLD AIR DRAINAGE
SPOTS SUCH AS RIVER VALLEYS.
NEXT COUPLE OF DAYS LOOK TO BE SUPER AS SURFACE RIDGE WITH ITS
EASTERLY WINDS AND SINKING MOTION ON BACK SIDE OF RETREATING UPPER
TROUGH PROVIDE MINIMAL CLOUD COVER AND BELOW NORMAL TEMPERATURES.
MJ
THE MAIN FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS WITH THE
EVOLUTION OF THE UPPER TROUGH CURRENTLY ENTERING THE PACIFIC
NORTHWEST...AND ITS EVENTUAL IMPACT TO THE FORECAST AREA. THE MEDIUM
RANGE MODELS AGREE THAT THE UPPER LOW WILL BEGIN TO CUTOFF AS IT
REACHES THE NORTHERN PLAINS. HOWEVER...THERE IS A SPREAD IN THE
MODEL SOLUTIONS AS TO HOW FAR SOUTHWEST TO DEVELOP THE CLOSED
LOW...AND SUBSEQUENTLY HOW FAST TO TRANSLATE IT EASTWARD.
IN AGREEMENT WITH SURROUNDING OFFICES AND HPC...HAVE TRENDED THE
LATTER HALF OF THE FORECAST TOWARD THE 00Z GFS SOLUTION. THIS
IMPLIES AN UPPER CYCLONE PLACEMENT TO THE NORTHEAST FROM THE
SUBSEQUENT MEDIUM RANGE MODEL SOLUTIONS...WITH BETTER AGREEMENT TO
TELECONNECTIONS AND THE NCEP ENSEMBLE MEAN. IN TERMS OF SENSIBLE
WEATHER...HAVE INCREASED PRECIPITATION CHANCES A BIT ACROSS THE
WESTERN FORECAST AREA SATURDAY INTO SATURDAY NIGHT...AND ACROSS THE
EASTERN FORECAST AREA SATURDAY NIGHT INTO SUNDAY. THESE
PRECIPITATION CHANCES ARE TIED TO INSTABILITY IN THE WARM SECTOR
AHEAD OF THE APPROACHING SYSTEM...FOLLOWED BY THE SURFACE FRONT
SHIFTING EAST ACROSS THE AREA.
RATHER CLOUDY SKIES ARE EXPECTED BEHIND THE FRONT...BUT IN ADVANCE
OF THE CENTER OF THE CLOSED UPPER LOW. INTERMITTENT PRECIPITATION
CHANCES MAY CONTINUE FROM MONDAY INTO TUESDAY AND HAVE BEGUN TO
TREND THE FORECAST AS SUCH. WITH THE COLD CORE OF THE UPPER LOW
NEARING THE AREA EARLY NEXT WEEK...TEMPERATURES ARE EXPECTED TO DROP
BELOW SEASONAL NORMALS.
STOFLET
&&
.PREV DISCUSSION...
300 AM...
EVE UPPER AIR AS WELL AS MOISTURE IMAGERY AND PROFILERS DEPICT THE
UPPER SHEAR AXIS FM WRN IA SW TO CNTRL KS. CYCLONIC FLOW AROUND OHIO
VALLEY SFC LOW CONTINUED TO PRODUCE A LARGE AREA OF STRATUS AND
STRATOCU FM ERN NEB AND ERN KS EAST THROUGH THE CWA. THE EXTENSIVE
CLOUD COVER WILL LIKELY PERSIST UNTIL THE UPPER SHEAR AXIS PASSES TO
THE EAST TONIGHT.
THE UPPER COLD POOL WILL PROGRESS THE NRN CWA TODAY WITH THE
POTENTIAL FOR INSTABILITY SHOWERS DURING THE AFTN HOURS. MAIN
INHIBITING FACTOR WILL BE SUFFICIENT AFTN HEATING. CONFIDENCE IS NOT
HIGH THAT CONVECTIVE TEMPERATURES WILL BE MET. THEREFORE WILL KEEP
POPS LOW. CAPE IS EXPECTED TO BE BELOW 500 J/KG...SO KEPT
PRECIPITATION IN THE FORM OF SHOWERS.
THE CLOUD COVER WILL GRADUALLY DIMINISH FROM WEST TO EAST TNGT WITH
THE ERN GRIDS NOT CLEARING UNTIL LATE. THERE IS SOME CONCERN FOR
FOG...ESPECIALLY THE WRN GRIDS. HOWEVER...FCST WRF SOUNDINGS
INDICATE THAT SPECIFIC HUMIDITIES DECREASE WITH HEIGHT IN THE
BOUNDARY LAYER. THIS SUGGESTS THAT MOISTURE WOULD CONDENSE AS DEW.
BUT WITH MOIST GROUND...BELIEVE THERE SHOULD BE SOME PATCHY FOG.
AS FAR AS TEMPERATURES ARE CONCERN...EVE UPR AIR SHOWED A H8 COLD
POCKET ACROSS ERN NEB. ONLY A FEW BREAKS IN THE CLOUD COVER EXPECTED
TODAY...WHICH WILL MAKE TEMP FORECASTING A LITTLE TOUGH.
TEMPERATURES TO REBOUND A COUPLE OF CATEGORIES ON WEDNESDAY WITH THE
RETURN OF SUNSHINE. GUIDANCE TEMPS LOOK OK.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Aug 29, 12:01 PM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT TUE AUG 29 2006
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT TUE AUG 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING GENERALLY NORTH OF THE MISSOURI RIVER. HOWEVER...NO SEVERE
WEATHER IS EXPECTED WITH ANY STORM WHICH FORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT OVER
THE ENTIRE REGION...AND OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI
ON SUNDAY. AN UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
SLOWLY THROUGH THE CENTRAL U.S. OVER THE WEEKEND. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJ
Flood, Buchanan
- When
- August 29, 8:00 PM CST to August 30, 9:00 AM CST
- Where
- Buchanan County, Agency
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
The Platte River near Agency crested at 24.42 feet, or 4.42 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20061 death · 1 event
- Flash Flood in Pennsylvania, August 29, 2006$1.3 million · 1 event
- Tornado in Pennsylvania, August 29, 2006$100,000 · F1 · 1 event
- Wildfire in California, August 29 to 31, 2006$100,000 · 1 event
- Damaging Winds in Virginia, August 29, 2006$32,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, August 29, 2006$35,000 · 60 kt wind · 1 event
- Tropical Storm in Florida, August 29 to 30, 200610 events
- Hail in Colorado, August 29, 20061 in hail · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 29, 200650 kt wind · 5 events
- Flash Flooding and Damaging Winds in South Carolina, August 29 to 30, 200655 kt wind · 5 events
- Damaging Wind in Maryland, August 29, 2006$12,000 · 50 kt wind · 1 event
- Waterspouts in Lake Michigan, August 29, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529153.